Alert archive / Kentucky / Wind Advisories in 2008

Wind Advisory 16, NWS Jackson, KY

December 23, 200833 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Dec 23, 2008, 3:55 PM EST for 33 counties in Kentucky. It took effect at Dec 23, 2008, 9:45 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2008, 3:55 PM EST (20:55 UTC)
In effect from
Dec 23, 2008, 9:45 PM EST
Expired
Dec 24, 2008, 7:00 PM EST
In force
21 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1619 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KJKL 232055
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EST TUE DEC 23 2008

...GUSTY WINDS EXPECTED OVER A PORTION OF EAST KENTUCKY TONIGHT THROUGH
WEDNESDAY... 

.A DEVELOPING LOW PRESSURE SYSTEM...APPROACHING FROM THE WEST...WILL 
TEAM UP WITH THE DEPARTING STRONG HIGH TO BRING GUSTY WINDS TO
PORTIONS OF EAST KENTUCKY LATER THIS EVENING AND THEN THROUGHOUT THE
DAY WEDNESDAY.

KYZ088-118-241030-
/O.NEW.KJKL.WI.Y.0016.081224T0300Z-081225T0000Z/
HARLAN-LETCHER-
INCLUDING THE CITIES OF...HARLAN...WHITESBURG
355 PM EST TUE DEC 23 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST
WEDNESDAY. 

A DEVELOPING LOW PRESSURE SYSTEM...APPROACHING FROM THE WEST...WILL
TEAM UP WITH THE DEPARTING STRONG HIGH TO BRING GUSTY WINDS TO
PORTIONS OF EAST KENTUCKY LATER THIS EVENING AND THROUGH THE DAY
WEDNESDAY. THESE WINDS WILL BE STRONGEST INITIALLY ON THE HIGHEST
RIDGES OF HARLAN AND LETCHER COUNTY THIS EVENING BEFORE REACHING INTO
LOWER ELEVATIONS TOWARD DAWN...CONTINUING INTO THE DAY WEDNESDAY.
SOUTH WINDS OF 20 TO 30 MPH ARE EXPECTED TO GUST TO AROUND 45 MPH AT
TIMES DURING THE NIGHT AND THROUGH THE DAY WEDNESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

GREIF/SCHOETTMER
4 follow-up statements
000 
WWUS73 KJKL 240245 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
945 PM EST TUE DEC 23 2008

...GUSTY WINDS EXPECTED OVER EAST KENTUCKY TONIGHT THROUGH
WEDNESDAY...

.A DEVELOPING LOW PRESSURE SYSTEM...APPROACHING FROM THE WEST...
WILL TEAM UP WITH THE DEPARTING STRONG HIGH TO BRING GUSTY WINDS
TO ALL OF EAST KENTUCKY OVERNIGHT AND THROUGHOUT THE DAY WEDNESDAY. 

KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>117-119-
120-241045-
/O.EXA.KJKL.WI.Y.0016.081224T0300Z-081225T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT-
MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-
PERRY-CLAY-LESLIE-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...INEZ...PIKEVILLE
945 PM EST TUE DEC 23 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST WEDNESDAY. 

A DEVELOPING LOW PRESSURE SYSTEM...APPROACHING FROM THE WEST...
WILL TEAM UP WITH THE DEPARTING STRONG HIGH TO BRING GUSTY WINDS
TO PORTIONS OF EAST KENTUCKY OVERNIGHT AND THROUGHOUT THE DAY
WEDNESDAY. THESE WINDS WILL BE STRONGEST INITIALLY ON THE HIGHEST
RIDGES OF NEAR THE VIRGINIA BORDER TONIGHT BEFORE REACHING
INTO LOWER ELEVATIONS. ONE COMPONENT OF THE WINDS WILL BE THE ABILITY
OF SHOWERS AND POSSIBLE THUNDERSTORMS TO BRING DOWN THE HIGHER GUSTS
LATER TONIGHT AND THROUGH THE DAY WEDNESDAY. FOR ALL OF THE AREA...
SOUTH WINDS OF 20 TO 30 MPH ARE EXPECTED TO GUST TO AROUND 45 MPH
AT TIMES DURING THE NIGHT AND THROUGHOUT THE DAY WEDNESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KYZ088-118-241045-
/O.CON.KJKL.WI.Y.0016.081224T0300Z-081225T0000Z/
HARLAN-LETCHER-
INCLUDING THE CITIES OF...HARLAN...WHITESBURG
945 PM EST TUE DEC 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY. 

A DEVELOPING LOW PRESSURE SYSTEM...APPROACHING FROM THE WEST...
WILL TEAM UP WITH THE DEPARTING STRONG HIGH TO BRING GUSTY WINDS
TO PORTIONS OF EAST KENTUCKY OVERNIGHT AND THROUGHOUT THE DAY
WEDNESDAY. THESE WINDS WILL BE STRONGEST INITIALLY ON THE HIGHEST
RIDGES OF NEAR THE VIRGINIA BORDER TONIGHT BEFORE REACHING
INTO LOWER ELEVATIONS. ONE COMPONENT OF THE WINDS WILL BE THE ABILITY
OF SHOWERS AND POSSIBLE THUNDERSTORMS TO BRING DOWN THE HIGHER GUSTS
LATER TONIGHT AND THROUGH THE DAY WEDNESDAY. FOR ALL OF THE AREA...
SOUTH WINDS OF 20 TO 30 MPH ARE EXPECTED TO GUST TO AROUND 45 MPH
AT TIMES DURING THE NIGHT AND THROUGHOUT THE DAY WEDNESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

GREIF
000 
WWUS73 KJKL 240854
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
354 AM EST WED DEC 24 2008

...GUSTY WINDS EXPECTED THROUGH EARLY EVENING...

.A DEVELOPING LOW PRESSURE SYSTEM...APPROACHING FROM THE WEST...
WILL TEAM UP WITH THE DEPARTING STRONG AREA OF HIGH PRESSURE TO
BRING GUSTY WINDS TO ALL OF EAST KENTUCKY THROUGH THIS EVENING.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241800-
/O.CON.KJKL.WI.Y.0016.000000T0000Z-081225T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
354 AM EST WED DEC 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

A DEVELOPING LOW PRESSURE SYSTEM...APPROACHING FROM THE WEST...
WILL TEAM UP WITH THE DEPARTING STRONG HIGH TO BRING GUSTY WINDS
TO PORTIONS OF EAST KENTUCKY THROUGH EARLY THIS EVENING. THESE WINDS
TODAY WILL BE STRONGEST INITIALLY ON THE RIDGES AND ALONG AND WEST OF
THE INTERSTATE 75 CORRIDOR...BEFORE THE HIGHER GUSTS REACH INTO
LOWER ELEVATIONS. ONE COMPONENT OF THE WINDS WILL BE THE ABILITY OF
STRONGER SHOWERS AND ISOLATED THUNDERSTORMS TO BRING HIGHER GUSTS UP
TO 50 MPH THROUGH EARLY THIS EVENING. FOR ALL OF THE AREA...SOUTH
WINDS OF 15 TO 30 MPH ARE EXPECTED TO GUST AS HIGH AS 45 MPH AT TIMES
THROUGH EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

GREIF/JP
000 
WWUS73 KJKL 241701
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1201 PM EST WED DEC 24 2008

...GUSTY WINDS EXPECTED THROUGH EARLY EVENING...

.A STRONG COLD FRONT IS APPROACHING FROM THE WEST AND HAS ALREADY
PRODUCED ISOLATED STRONG WINDS WHICH WILL BECOME MORE WIDESPREAD...
ESPECIALLY THIS AFTERNOON.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250000-
/O.CON.KJKL.WI.Y.0016.000000T0000Z-081225T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1201 PM EST WED DEC 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

WIND GUSTS POSSIBLY REACHING 45 MPH OCCURRED IN MCCREARY COUNTY
AROUND 1130 AM THIS MORNING AND CAUSED TREES TO BE BLOW ONTO A HOUSE
AND ACROSS POWER LINES AND ROADS. THESE CONDITIONS WILL LIKELY BECOME
MORE WIDESPREAD THIS AFTERNOON.

A STRONG COLD FRONT APPROACHING FROM THE WEST AND THE ASSOCIATED
WINDS AHEAD OF IT WILL CAUSE GUSTY WINDS IN PORTIONS OF EAST KENTUCKY
THROUGH EARLY THIS EVENING. THESE WINDS WILL BE STRONGEST ON THE
RIDGES...ESPECIALLY EARLY IN THE AFTERNOON. ONE COMPONENT OF THE
WINDS WILL BE THE ABILITY OF STRONGER SHOWERS AND ISOLATED
THUNDERSTORMS TO BRING HIGHER GUSTS UP TO 50 MPH THROUGH EARLY THIS
EVENING. FOR ALL OF THE AREA...SOUTH WINDS OF 15 TO 30 MPH ARE
EXPECTED TO GUST AT TIMES..TO AS HIGH AS 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND
GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

JP/GV
000 
WWUS73 KJKL 242357
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
657 PM EST WED DEC 24 2008

...GUSTY WINDS SUBSIDING...

.WINDS WILL SUBSIDE TONIGHT AS A COLD FRONT MOVES EAST OF THE AREA. A
FEW GUSTS TO 30 MPH WILL STILL BE POSSIBLE EARLY THIS EVENING.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250100-
/O.EXP.KJKL.WI.Y.0016.000000T0000Z-081225T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
657 PM EST WED DEC 24 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING. 

WINDS WILL GRADUALLY DIMINISH TONIGHT AS A COLD FRONT MOVES EAST OF
THE AREA...ALTHOUGH GUSTS UP TO 30 MPH WILL STILL BE POSSIBLE EARLY
THIS EVENING.

$$

WJM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Dec 23, 3:46 PM EST, 9 minutes earlier.

Area forecast discussion, Dec 23, 3:46 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
346 PM EST TUE DEC 23 2008

.SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/...UPDATED

THE MAIN FOCUS FOR THE SHORT TERM WILL DEAL WITH AN APPROACHING COLD
FRONT AND THE ASSOCIATED PRECIPITATION/WINDS ASSOCIATED WITH THE WARM
SECTOR. CURRENTLY TEMPERATURES ARE AT FREEZING OR ABOVE EVERYWHERE IN
THE CWA WITH ROAD SURFACE TEMPERATURES LAGGING SLIGHTLY. HAVE NOT HAD
MUCH OF AN IMPACT FROM WHAT PRECIPITATION HAS FALLEN. HAD SOME
REPORTS OF SLEET EARLIER THIS AFTERNOON. THE SPS FOR FROZEN
PRECIPITATION POTENTIAL WILL EXPIRE AT 6 PM AND LIKELY BE REPLACED BY
AN SPS FOR WINDS OVERNIGHT AND INTO WEDNESDAY AS PRESSURE GRADIENT
TIGHTENS AHEAD OF APPROACHING COLD FRONT. WILL ISSUE A WIND ADVISORY
FOR HARLAN AND LETCHER COUNTIES AT 10 PM TONIGHT AND THROUGH THE DAY
ON WEDNESDAY. MODELS INDICATE A 60-70 KNOT LOW LEVEL JET AND GUSTS
TO 50 MPH DO NOT SEEM UNREASONABLE AT THE HIGHER ELEVATIONS. WILL
ISSUE AN SPS FOR WINDS EVERYWHERE ELSE WHERE GUSTS TO 40 MPH SEEM
REASONABLE AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO
APPROACHING COLD FRONT.

CURRENT RADAR IMAGERY SHOWS A SHIELD OF RAINFALL ON THE WESTERN
BORDER OF THE CWA SO HAVE INCREASED POPS TO CATEGORICAL A LITTLE
EARLIER. HAVE INCLUDED ISOLATED THUNDER IN THE ZFP FOR TONIGHT AS
FORECAST SOUNDINGS SHOW SOME ELEVATED INSTABILITY...ALTHOUGH VERY
MARGINAL. RAINFALL DOES NOT END UNTIL FRONTAL PASSAGE LATE IN THE
PERIOD ON WEDNESDAY. STAYED BELOW GUIDANCE FOR TONIGHT WITH A NON-
DIURNAL TEMPERATURE CURVE.

LONG TERM.../THURSDAY THROUGH TUESDAY/...UPDATED

THE MODELS ARE IN PRETTY GOOD AGREEMENT TO START ON THURSDAY WITH
HIGH PRESSURE BUILDING INTO THE AREA. ON FRIDAY...A WARM FRONT WILL
BE MOVING ACROSS THE COAL FIELDS AHEAD OF THE NEXT MAJOR WEATHER
SYSTEM.  RIGHT NOW...THIS DOES NOT LOOK LIKE IT WILL HAVE FREEZING
RAIN WITH IT...HOWEVER WILL NEED TO KEEP A CLOSE EYE ON IT TO
SEE HOW IT DEVELOPS. WE ARE EXPECTING SOME SCATTERED SHOWER ACTIVITY
WITH THE WARM FRONT AND ALSO IN THE WARM SECTOR BEHIND THE FRONT. I
DID LOWER THE POPS SOME IN THE WARM SECTOR BASED ON CURRRENT MODEL
TRENDS.  HAVE VERY LOW CONFIDENCE IN EXACTLY HOW MUCH SHOWER
ACTIVITY WILL BE OCCURRING. FOR MOST OF THE FORECAST AREA...IT IS
POSSIBLE TO SEE MOSTLY DRY CONDTIONS UNTIL THE COLD FRONT FINALLY
MOVES INTO THE AREA ON SATURDAY NIGHT AND SUNDAY. THE TIMING OF THIS
SYSTEM HAS VARIED QUITE A BIT...BUT WENT WITH THE BETTER VARIFYING
ECMWF MODEL FOR TIMING OF THE COLD FRONT. THE FRONT SHOULD BE
THROUGH THE AREA BY SUNDAY NIGHT FOLLOWED BY MORE HIGH PRESSURE
MOVING IN.

&&

.AVIATION.../18Z TO 18Z/

EXPECT VFR CONDITIONS AT THE START OF THE FORECAST PERIOD WITH
GRADUALLY LOWERING CIGS AND VISIBILITIES AS RAIN MOVES INTO THE AREA
OVERNIGHT. CURRENTLY RADAR SHOWS SOME DECENT RETURNS...ALTHOUGH WITH
THE VERY DRY LOWER LEVELS OF THE ATMOSPHERE...PRECIPITATION IS HAVING
TROUBLE REACHING THE GROUND. MEASURABLE PRECIPITATION WILL BEGIN TO
FALL SHORTLY AFTER DUSK TONIGHT AND CONTINUE THROUGHT THE END OF THE
FORECAST PERIOD. FROM MIDNIGHT ON...EXPECT A MORE STEADY RAINFALL AS
THE COLUMN BECOMES COMPLETELY SATURATED AND THE BEST LIFT IS PRESENT.
ONCE THE MORE STEADY RAIN BEGINS TO FALL...EXPECT CIGS AND
VISIBILITIES TO DROP TO MVFR AND STAY THERE THROUGH THE END OF THE
FORECAST PERI0D. HAVE CONTINUED LOW LEVEL WIND SHEAR FROM EARLY
TONIGHT THROUGH DAWN...WITH SURFACE WINDS INCREASING TO 20 MPH AND
GUSTS TO 30 LLWS WILL NOT BE AN ISSUE...DESPITE THE LINGERING LOW
LEVEL JET OF 60 KNOTS.

THE THREAT OF FREEZING RAIN HAS DIMINISHED...ALTHOUGH CHANCES FOR AN
ICY SPOT OR TWO WILL STILL BE POSSIBLE THROUGH EARLY EVENING...
ESPECIALLY NORTH OF INTERSTATE 64.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM EST WEDNESDAY FOR
KYZ088-118.

&&

SHORT TERM...SCHOETTMER/SCHOETTMER
LONG TERM....JJ
AVIATION...SCHOETTMER
Hazardous weather outlook, Dec 23, 11:40 AM EST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1140 AM EST TUE DEC 23 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>118-241100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
1140 AM EST TUE DEC 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MIXED PRECIPITATION IS POSSIBLE DURING THE AFTERNOON AND EARLY
EVENING HOURS ACROSS THE AREA...AS COLD AIR AT THE SURFACE SLOWLY
RETREATS AND THE LOWER LEVELS OF THE ATMOSPHERE GRADUALLY SATURATE.
PRECIPITATION...IF ANY...WOULD INITIALLY START OUT AS SLEET OR
RAIN...BUT MAY MIX WITH OR CHANGE TO A BRIEF PERIOD OF FREEZING
RAIN...BEFORE TRANSITIONING TO JUST PLAIN RAIN. LITTLE OR NO ICE OR
SLEET ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WINDS MAY GUST AS HIGH AS 40 MPH ON WEDNESDAY AFTERNOON AND EARLY
WEDNESDAY EVENING AS A COLD FRONT MOVES ACROSS THE COMMONWEALTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF SLEET OR FREEZING
RAIN TO THE NATIONAL WEATHER SERVICE IN JACKSON KY..

KYZ119-120-241100-
MARTIN-PIKE-
1140 AM EST TUE DEC 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WINDS MAY GUST AS HIGH AS 40 MPH ON WEDNESDAY AFTERNOON AND EARLY
WEDNESDAY EVENING AS A COLD FRONT MOVES ACROSS THE COMMONWEALTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF SLEET OR FREEZING
RAIN TO THE NATIONAL WEATHER SERVICE IN JACKSON KY..

SCHOETTMER

In the hours before

Special weather statement, Dec 23, 11:53 AM EST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1153 AM EST TUE DEC 23 2008

KYZ044-050>052-058>060-068-069-104-106>115-232300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-PERRY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD
1153 AM EST TUE DEC 23 2008

...SLEET AND FREEZING RAIN POSSIBLE THROUGH THE AFTERNOON...

AN APPROACHING STORM SYSTEM WILL BRING INCREASING MOISTURE AND
WARMER AIR ALOFT TODAY. THIS WILL LEAD TO THE POTENTIAL FOR MIXED
PRECIPITATION DURING THE AFTERNOON HOURS ACROSS THE AREA...AS COLD
AIR AT THE SURFACE SLOWLY RETREATS AND THE LOWER LEVELS OF THE
ATMOSPHERE GRADUALLY SATURATE. PRECIPITATION...IF ANY...WILL
INITIALLY START OUT AS SLEET...BUT MAY MIX WITH OR CHANGE TO A BRIEF
PERIOD OF FREEZING RAIN...BEFORE TRANSITIONING TO JUST PLAIN RAIN BY
EARLY TUESDAY EVENING...AS TEMPERATURES QUICKLY WARM. ROAD SURFACE
TEMPERATURES WILL LAG BEHIND THE WARMING SURFACE AIR
TEMPERATURES...CREATING A WINDOW OF POTENTIALLY SLICK CONDITIONS
GENERALLY BETWEEN NOON AND 6 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS POTENTIAL WINTER WEATHER SITUATION.

KYZ079-080-083>088-116>120-232300-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...MANCHESTER...HYDEN...WHITESBURG...INEZ...
PIKEVILLE
1153 AM EST TUE DEC 23 2008

WARMING TEMPERATURES ABOVE FREEZING THIS AFTERNOON WILL HELP TO
REDUCE THE THREAT OF SLEET AND FREEZING RAIN...ALTHOUGH ROAD
TEMPERATURES WILL LAG BEHIND A BIT. THEREFORE THE THREAT FOR PATCHY
SLICK SPOTS WILL STILL BE POSSIBLE...ESPECIALLY NEAR SHELTERED AREAS
WHERE THE SURFACE WILL NOT BE ABLE TO HEAT UP AS QUICKLY.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS POTENTIAL WINTER WEATHER SITUATION.

SCHOETTMER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 4:55 PM ESTFreezing Rain AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more5 hr

Nearby

Wind Advisories in Kentucky, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.